# SDR 20000918SH015

- Difficulty date: September 1, 2000
- Submitted: September 18, 2000
- Operation: General aviation
- Aircraft: N117LF
- Make and model: Bolkms BK117A1
- Aircraft serial: 7013
- System (JASC): 6710 · Main Rotor Control
- Part: Jackshaft
- Part number: 1174120101
- Part serial: 574
- Condition: Corroded
- Location: M/R Controls
- Part time: 7,928 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, FOUND MASSIVE AMOUNTS OF CORROSION INSIDE CYCLIC JACKSHAFT.  SAME LOCATION AS FOUND AND REPORTED PREVIOUSLY ON ANOTHER AIRCRAFT 12-8-99.  MANUFACTURER ALLOWS .4 MM ALMOST IMPOSSIBLE TO MEASURE.  IT APPEARS LITTLE OR NO PAINT TREATMENT ON INTERIOR OF STEEL TUBE.  THE TUBE HAS CASTINGS ON EACH END ANGLED UP AT 45 DEGREES WHICH INCREASES CHANCE OF GETTING FLUIDS INSIDE.  THERE ARE NO PROVISIONS FOR DRAINAGE.  SUBMITTER SUGGESTED MFG TREAT INTERIOR AND PROVIDE DRAINAGE.  THE LAST TIME THIS OCCURRED IT TOOK 3 MONTHS FOR THIS FLIGHT CRITICAL PART OF AN AIRCRAFT STILL IN PRODUCTION TO BE DELIVERED.  (X)
